Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 10, NWS Omaha, NE

March 25, 20075 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Mar 25, 2007, 3:25 PM CDT for 5 counties in Nebraska; 4 counties in Iowa. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 3:25 PM CDT (20:25 UTC)
Expired
Mar 25, 2007, 7:00 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 252025
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT SUN MAR 25 2007


IAZ079-080-090-091-NEZ068-090>093-260000-
/O.NEW.KOAX.WI.Y.0010.070325T2025Z-070326T0000Z/
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
325 PM CDT SUN MAR 25 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

STRONG SOUTHWEST WINDS WILL BUFFET EXTREME SOUTHEAST NEBRASKA AS WELL
AS EXTREME SOUTHWEST IOWA...WITH WINDS GUSTS 30 TO 45 MPH THE REST
OF THE AFTERNOON. WINDS THOUGH SHOULD SUBSIDE BY EARLY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR LIGHT
WEIGHT OR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DEE
1 follow-up statement
000 
WWUS73 KOAX 252350
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
650 PM CDT SUN MAR 25 2007

IAZ079-080-090-091-NEZ068-090>093-260100-
/O.EXP.KOAX.WI.Y.0010.000000T0000Z-070326T0000Z/
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
650 PM CDT SUN MAR 25 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

SOUTHWEST WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO DECREASE TO 10 TO 15 MPH LATER THIS
EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:31 AM CDT, 11 hours 54 minutes earlier.

Area forecast discussion, Mar 25, 3:31 AM CDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 AM CDT SUN MAR 25 2007

.DISCUSSION...
UPPER LOW WAS NOTED ON WATER VAPOR IMAGERY MOVG FROM NCNTRL NE TO
SCNTRL SD AT 0730Z. 88D MOSAICS INDICATE THAT ALL CONVECTION HAS
NOW PUSHED NORTH OF THE AREA. THUS...INITIAL CONCERN WILL BE
WHETHER OR NOT WELL SEE ANY ADDITIONAL CONVECTION TODAY...AND
FEELING IS THAT IN GENERAL...IF ANYTHING DEVELOPS...IT WOULD BE
THIS MORNING YET ACROSS NERN NE AS THE COLD CORE MOVES THROUGH
THAT AREA. WITH SUBSIDENCE BEHIND THE DEPARTING WAVE...FEEL THAT
THE CONVECTION WILL ALSO BE NORTHEAST OF THE CWFA THIS AFTERNOON...
THEREFORE HAVE KEPT A DRY FORECAST. IT SHOULD BE A VERY WARM DAY
WITH MIXING TO ABOUT 800MB. DID TWEAK TEMPS JUST A BIT TO ACCOUNT
FOR THE COLD CORE ACROSS NERN NEBRASKA...BUT STILL HAVE READINGS
IN THE LOWER TO MID 70S.

MONDAY APPEARS TO BE EVEN WARMER WITH PLENTY OF SPRING SUNSHINE AS
H850 TEMPS WARM TO +13 TO +15. BASED ON MIXING TOMORROW...HAVE
BOOSTED TEMPS INTO THE UPPER 70S TO LOWER 80S. RECORD MAX AT KOFK
STANDS AT 84 AND DOUBT WELL MAKE THAT. RECORDS AT KLNK AND KOMA
ARE IN THE UPPER 80S AND NOT IN JEOPARDY.

ATTENTION SHIFTS TO SOUTHERN STREAM TROUGH NOW CHURNING THROUGH
THE CA BAJA REGION AS IT SHIFTS INTO THE SOUTHERN PLAINS. GULF
MOISTURE SHOULD STREAM NORTHWARD WHICH MAY RESULT IN ISOLATED
THUNDERSTORMS MOVING INTO SERN NE LATE MONDAY AFTERNOON...AND
POSSIBLY GET AS FAR WEST ALONG A LINE FROM FAIRBURY TO KTKE MONDAY
NIGHT TUESDAY. SLIGHTLY COOLER TEMPS ALOFT COMBINED WITH CLOUDS
FROM THE CONVECTION SHOULD LIMIT TEMPS TO THE LOWER 70S TUESDAY.

STILL AWAITING THE COLD FRONT THAT IS EXPECTED TO MOVE INTO THE CWFA
LATE WEDNESDAY AFTERNOON WHICH SHOULD BRING THE NEXT CHANCE FOR SEVERE
STORMS. LATEST OPERATIONAL GFS REMAINS CONSISTENT WITH THE TIMING
AND IS IN GENERALLY AGREEMENT WITH THE GFS ENSEMBLE AND MODEST
AGREEMENT WITH THE CANADIAN...ALTHOUGH NOT IN AGREEMENT THE ECMWF.
INSTABILITY PARAMETERS LOOK INTERESTING AND SUGGEST THAT THIS
WEEKS EVENT MAY EVOLVE IN A SIMILAR FASHION TO LAST WEEKS SEVERE
WEATHER EVENT ON MARCH 21. LOOKS LIKE THERE COULD BE A SUBSTANTIAL
CAP THAT WILL HAVE TO BE BROKEN...WITH BUFKIT SOUNDINGS INDICATING
THE CAP SHOULD BEGIN TO BREACH BY 00Z THURSDAY AS THE FRONT BEGINS
TO APPROACH. SHEAR PROFILES INDICATE AROUND 50 KNOTS OF SHEAR AND
SBCAPE IS AROUND 1500 J/KG. WHILE ITS STILL 4 DAYS OUT...WELL
CONTINUE TO WATCH THIS AND HIGHLIGHT IN THE HAZARDOUS WEATHER
OUTLOOK.

WILL HAVE TO WATCH FOR PRECIP BEHIND THE FRONT THU INTO FRIDAY AS
NEW OPERATIONAL GFS NOW PUTS MUCH MORE EMPHASIS ON THE SOUTHERN
STREAM TROUGH...EVOLVING INTO A CLOSED LOW CIRCULATION AS IT MOVES
ACROSS THE CENTRAL PLAINS. H850 TEMPS ARE ALSO NEGATIVE AT THAT
POINT...IN THE -3 TO -5 RANGE. 00Z GFS ENSEMBLE IS DEFINITELY NOT
AS STRONG WITH THE DEVELOPMENT OF THE LOW...AND NOT AS COLD. THE
ECMWF BY THAT TIME DOES SUGGEST THE SOUTHERN STREAM BRANCH MAY BE
CLOSING OFF AS DOES THE CANADIAN...THUS THERE APPEARS TO BE
INCREASING AGREEMENT AMONG EXTENDED MODELS. HAVE NOT ADJUSTED THE
FORECAST JUST YET...BUT WILL PASS ON TO THE DAY SHIFT FOR COMPLETE
EVALUATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Mar 25, 11:09 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1109 AM CDT SUN MAR 25 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-252300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1109 AM CDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS MAY DEVELOP LATE MONDAY AFTERNOON ACROSS
EXTREME SOUTHEAST NEBRASKA...THEN ACROSS EASTERN SECTIONS OF
THE OUTLOOK AREA MONDAY NIGHT THROUGH TUESDAY. HOWEVER...SEVERE
STORMS ARE NOT EXPECTED DURING THIS TIME.

THERE IS A CHANCE FOR MORE THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY AS THE NEXT COLD FRONT MOVES THROUGH THE OUTLOOK. SEVERE
STORMS WILL BE MOSTLY LIKELY TO OCCUR WEDNESDAY AFTERNOON AND
EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

DEE

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.